Adverse Reactions to Injectable Soft Tissue Fillers? (photo)

One year ago i had injectable soft tissue fillers of restalyn in a foreign country. lumps have now formed few months after a year later i saw my my uncle a skin specialist he has confirmed through a pathology report that there is Granulomatous under my eyes that i was very unlucky and suffered an allergic reaction. He said it is very hard to remove and would be surprised if a plastic surgent could even fix this problem. How hard is it too remove these lumps there terible.

Doctor Answers (6)

With any luck this is a hyaluronic acid filler.

+2

The lumps may not be granulomas, it might be lower eyelid filler.  Yes hyaluronic acid filler can last well over a year, even two years.  An experienced injector would be able to completely remove these with injections of hyaluronidase provided they are composed of hyaluronic acid.  If the enzyme is unhelpful, surgery can be used to remove these lumps.  There is no reason to walk around looking like this.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Adverse Reaction to Soft Tissue Filler Under Your Eyes

+2

I am in total agreement with Dr. Rueckl.  We don't know what you have in there.  The easiest thing would be to try Hyaluronidase as it would do no harm.  If this does not work, it is highly unlikely that you had Restylane at all.  A consultation with an occuloplastic surgeon would be the next step.  

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Adverse Reactions to Fillers

+2

Here's the problem: who knows if you actually had Restylane. Because the FDA governs fillers in this country we are assured of their quality when we buy them from the U.S. manufacturers. In other countries, this isn't true and who knows what the filler actually was that was used on you. Fraudulent formulations and cheap "crap" are often what's used in other countries when the packages aren't purchased directly from U.S. companies. The lumps under your are are indeed not good, but you can get some help. You can try Vitrase first to see if the filler can dissolve a bit, if it's an HA filler, this will help. However, based on the fact that you're having this problem now, over a year later, it's unlikely it's an HA filler at all. So you need to see a board-certified dermatologist, plastic surgeon, or ocular specialist and go from there.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Lumps or granulomas

+1

Based on the picture provided, I would visit with a reputable surgeon, nurse injector, or experienced provider to get an assessment of what your lumps are or aren't. And, you have options for removal - hyaluronidase and/or otherwise.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Bumps under the eyes

+1

The easiest thing to do is find a good doctor with experience with hyauronidase injections.  If its restylane or juvederm, then it will go away with hyauronidase.  Otherwise, you may need a surgical procedure. 

Rebecca Baxt, MD
Paramus Dermatologist
5.0 out of 5 stars 4 reviews

Adverse Reactions to Injectable Soft Tissue Fillers?

+1

Thanks for the photos posted! My first impression is you DID not have Restylane but something else. And treatment of excision is possible but difficult. The lesson is out of country "anything" is very iffy. So sorry for your issues. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.